Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 96, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 12, 1996, 7:27 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1996, 7:27 PM CDT (00:27 UTC)
- Expired
- Sep 12, 1996, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 130027 FFWMAF TXC371-130325- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 727 PM CDT THU SEP 12 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...SOUTH CENTRAL AND EASTERN PECOS COUNTY THUNDERSTORMS PRODUCING VERY HEAVY RAINS CONTINUE OVER SOUTH CENTRAL PECOS COUNTY. SINCE 400 PM CDT...MIDLAND DOPPLER RADAR HAS ESTIMATED OVER 3 INCHES OF RAIN 15 TO 20 MILES SOUTH OF FORT STOCKTON.. IN THE VICINITY OF HIGHWAY 385. MORE SHOWERS AND THUNDERSTORMS APPROACHING FROM THE SOUTHWEST WILL INCREASE THE FLOODING POTENTIAL TONIGHT. ALSO...3.78 INCHES OF RAIN WAS RECORDED TODAY OVER EASTERN PECOS COUNTY IN SHEFFIELD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR MORE INFORMATION ON THIS DANGEROUS WEATHER SITUATION. RB/JP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:16 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Sep 12, 3:16 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 316 PM CDT THU SEP 12 1996 ANALYSIS OF LATEST WV LOOP SHOWS VORT MAX CONTINUING TO MOVE INTO SOUTHERN NEW MEXICO. CURRENT KMAF WSR-88D SHOWING LARGEST AREA OF PRECIPITATION NOW IN LEA COUNTY AND IN MOST OF EASTERN ZONES. KMAF VWP INDICATES SOME VEERING WITH HEIGHT. SOME TRW ACTIVITY BEGINNING TO DEVELOP THROUGHOUT THE MOUNTAIN AREAS. EXPECT WIDESPREAD PRECIPITATION AREA TO CONTINUE TO MOVE TOWARD THE NORTHEAST AND TRW ACTIVITY SOUTHWEST OF MAF TO CONTINUE TO DEVELOP. MODELS WANT TO BRING 500 MB VORT MAX OVER MAF DURING FIRST 12 HOURS. HOWEVER...LOOKING AT WV LOOP...BELIEVE VORT MAX WILL NOT MOVE OVER MAF. BELIEVE TRACK IS MORE NORTHEAST. NGM TAKES PRECIPITATION OUT FOR MOST OF FA AROUND 24 HOURS THEN BRINGS IT BACK INTO WESTERN ZONES BY 48 HOURS. BELIEVE THIS IS RESONABLE GIVEN CURRENT WV LOOP. AS FOR POPS...GUIDANCE IS INDICATING 50 PERCENT FOR MAF THROUGH THE FIRST 12 HOURS. ALTHOUGH SHORT-WAVE COULD GIVE US ANOTHER PUNCH...DOUBT 50 PERCENT FOR MAF. BELIEVE 30 PERCENT MORE ON TRACK FOR MOST OF PB FIRST PERIOD. TEMPERATURES REPRESENT A MIX OF GUIDANCE AND CLOUDS/MOISTURE CONSIDERATION. THANKS TO LBB FOR COORDINATION. CNM 63 40 MAF 65 30 MRF 59 40 P07 70 30 HUBER
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:19 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.